MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the evaluation it was observed that residual liquid or foreign material in the forceps channel.This finding was due to insufficient cleaning of the scope or handling problem.Upon further inspection, it was observed that water tightness was lost due to a pinhole on the connecting tube.It was also observed that the bending angle in the up direction did not meet the standard value due to wear of the angle wire.It was observed that the image guide bundle had significant breakages due to physical stress.It was also observed that the image had a stain due to damage on the image guide bundle.It was observed that the connecting tube had a dent due to physical stress.Lastly, scratches were observed on the following unit components due to physical stress caused by a handling problem: connecting tube, eyepiece, control unit, scope cover, angulation lever and on the up-down plate.Due to the nature of this reportable event, the customer provided the cleaning sterilization and disinfection (cds) processes performed at the user facility.The customer cleaned, disinfected, and sterilized the equipment prior to requesting repair.The customer confirmed that the facility does not delay the start of precleaning on the equipment after use.During the precleaning process, the customer supplies air and water through the nozzle.The customer submerges the endoscope in cleaning fluid.The customer flushes the air and water nozzle with detergent solution.The customer confirmed that the facility wipes or brushes the air and water nozzle with a gauze, brush, or sponge.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the tracheal intubation fiberscope suction channel is clogged.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, it is likely residual liquid or foreign material in the instrument channel occurred due to insufficient cleaning of the scope or handling problem.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): ¿ 1.Visually inspect the control section for excessive scratching. 1.Insert a syringe filled with sterile water into the biopsy valve and depress the plunger.2.Confirm that water is emitted from the distal end of the endoscope.¿ olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16595165
Report Number9610595-2023-04869
Device Sequence Number4474618
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown